[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.196.37. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1994

Lomefloxacin Photosensitivity

Author Affiliations

Department of Dermatology New York Medical College Valhalla, NY 10595

Arch Dermatol. 1994;130(2):261. doi:10.1001/archderm.1994.01690020131031
Abstract

Adverse cutaneous reactions to novel drugs should rapidly be brought to the attention of dermatologists. Acute photosensitivity after ingestion of a new, once-a-day oral fluoroquinolone antibiotic, lomefloxacin hydrochloride (Maxaquin), and exposure to winter sunlight is reported herein.

Report of a Case.  A 25-year-old woman went skiing in New England over a 3-day weekend in February, leaving only the central portion of her face uncovered while on the slopes. On the evening of the third day, this area became fiery red and painful. During the next 2 days, her nose exuded serous fluid that dried into a thick yellowish crust, and her lower lip vesiculated. She denied previous exaggerated sunburns or other photosensitivity problems, allergies of any kind, use of facial cosmetics or sunscreens during the weekend, and all medications except birth control pills. Since photosensitization by an exogenous agent was strongly suspected on clinical grounds, her drug history was reexplored.

First Page Preview View Large
First page PDF preview
First page PDF preview
×